News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: Stubborn Jock Itch


 Shiv133 - Tue Jun 22, 2010 8:34 pm

I've had a case of jock itch for the past 4 weeks. Treating with OTC remedies has given temporary relief but hasn't cured it. With the amount and severity of itching / scratching I am doing I've started to rub the skin raw. Would it be ok to use a desoximetasone cream on the affected area in addition to another course of OTC jock itch treatment.

I'm running out of options with this one, I'm changing underwear up to 3 times a day (I sweat easily), I have taken to sleeping naked, I'm using gold bond powder to help keep things dry in between treatments. Would an OTC one day female yeast infection treatment be more effective (stronger dose)?

Short of wearing mesh shorts with no underwear I'm running out of ideas. I have even looked into the possibility of having a sweating disorder but not matching most of the standard symptoms (overly sweaty palms, feet, etc...)


Thanks.
 Dr.M.jagesh kamath - Wed Jul 14, 2010 2:53 am

User avatar Hello,Fungus infections of the groin are common and respond to external application of antifungal cremes.These could be recurrent despite therapy.
The problem here is that sometimes, seborrheic dermatitis which is caused by organism causing dandruff affects the groin,antifungals like clotrimazole are ineffective.This would respond better to ketoconazole creme,or a mild steroid creme.
The differential diagnosis is erythrasma which would respond to antibiotic.Inverse psoriasis can look alike.Intertrigo due to constant rubbing, is seen commoner in obese.
It will not be ok to take yeast medication for moniliasis iscommoner in women.Do bear in mind application of steroids have complications,mainly skin atrophy.
Why not consult your doctor and take appropriate treatment?
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here